Flash Flood, Belmont
- When
- July 31, 6:15 PM EST to 7:00 PM EST
- Where
- Belmont County, Somerton
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.016, -80.988 (the zone’s center; the record gives no point)
Route 800 flooded south of Somerton.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 31, 2:31 PM EST, 3 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 331 PM EDT THU JUL 31 2003 SHORT WAVE SWINGING NORTH THROUGH OHIO WILL BRING SHOWERS AND THUNDERSTORMS OVER THE AREA TONIGHT THROUGH FRIDAY. SOME STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL OVER AREAS THAT ARE SATURATED NORTH AND WEST OF PITTSBURGH. COORDINATED WITH CLE AND ISSUED A FLOOD WATCH FOR TONIGHT. HIGHEST PRECIPITABLE WATER AND MOISTURE CONVERGENCE IS EXPECTED NEAR THE OHIO RIVER AND NORTHWARD UP THE NORTHERN WEST VIRGINIA PANHANDLE. THE PERIOD OF THE HEAVIEST RAIN SHOULD OCCUR AFTER 10 PM THIS EVENING. CLOSED UPPER LEVEL LOW WILL BECOME STATIONARY OVER THE GREAT LAKES REGION NEXT WEEK GIVING A CHANCE OF THUNDERSTORMS OR SHOWERS THROUGH THE WEEK. PREVIOUS FORECAST TEMPS STILL LOOK REASONABLE. FCSTID = 66 PIT 64 83 64 82 / 60 40 20 40 HLG 65 83 65 82 / 60 40 20 40 MGW 66 84 66 83 / 60 40 20 40 ZZV 66 85 66 84 / 60 30 20 40 PHD 65 84 65 83 / 60 30 20 40 FKL 62 82 63 80 / 70 50 30 50 DUJ 62 81 62 79 / 70 50 30 50 LBE 65 83 65 83 / 60 40 20 40 BTP 63 82 64 81 / 60 40 20 40 IDI 64 82 64 82 / 60 40 20 40 ODM 60 81 60 80 / 60 50 20 30 .PBZ... MD...NONE. OH...FLOOD WATCH TONIGHT FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...FLOOD WATCH TONIGHT FOR ZONES PAZ007>009...PAZ013>016...PAZ020>022...PAZ029. WV...FLOOD WATCH TONIGHT FOR ZONES WVZ001>004. CAT
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-310915- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 509 AM EDT THU JUL 31 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
519 PM EDT THU JUL 31 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0515 PM COUNTYWIDE OH FLASH FLOODS
07/31/03 MONROE STATE ROUTES 379, 145, AND 78
FLOODED IN WESTERN PART OF
COUNTY.EMAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
530 PM EDT THU JUL 31 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
534 PM MORGANTOWN WV FLOODING
07/31/03 MONONGALIA STREAMS OUT OF THEIR BANKS.PUBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
645 PM EDT THU JUL 31 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0534 PM MORGANTOWN WV FLASH FLOODS
07/31/03 MONONGALIA STREAMS OUT OF THEIR BANKS.PUB
CORRECTED TYPE
0640 PM MORGANTOWN WV FLASH FLOODS
07/31/03 MONONGALIA 4 BUILDINGS FLOODED. I-79 CLOSED
BY FLOODING JUST SOUTH OF
MORGANTOWN.911The Pittsburgh radar (KPBZ), 87 km away, was scanning. The volume nearest the first event began at 23:12 UTC.
1 flash flood. Local standard time, as filed.
Route 800 flooded south of Somerton.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5369602.